Share Facebook
Crohn's Disease Forum » Treatment » Humira Mishap!


03-24-2014, 03:09 PM   #1
Laura1988
 
Laura1988's Avatar
 
Join Date: Jul 2013
Location: Ireland
Humira Mishap!

Hi everyone,

I am currently taking humira (and imuran/steroids when needed). Today is my humira day and it is my 2nd day being on 1 every 2nd week.

I went to do it, had my hand over the button but decided to shift in my seat and sit up straight. As I shifted I pressed the button, heard the click but took the injection out. The liquid went over my hand before I put it into a towel.
The area had blood on it (it is now red and inflamed) but it didn't sting like it usually does. I washed my hand straight away.

I have tried looking up the leaftlet and googling what I should do but apparently I'm the only idiot who has done this!

My question is, should I do another one (that was my last one so I'll need to get more tomorrow) and should I be worried that it touched my skin?

Please help!

Laura x
__________________
Diagnosed May 2013

Currently on 75mg o imuran - being increased to 100mg
Currently on steriods - being reduced and due to finish in August 2013
03-24-2014, 04:20 PM   #2
SupportiveMom
Forum Monitor
 
SupportiveMom's Avatar
 
Join Date: Mar 2013
Location: Toronto, Ontario

My Support Groups:
I hope someone with experience in this replies soon. I do the prefilled syringe but am always concerned what I do if something happens. Progress, The company that helped manage the medication approval with insurance, and set me up with nurse visits told me to contact them if something happens. Did you have a company that contacted you for setting this all up like Progress? If so i would call them.

__________________
Mom of 16 yr. girl w/Indeter.Colitis Sep. 2012(age 11) Nov.2012 Crohn's Sep. 2014 Crohn's Colitis, UC Nov 2015, Crohn's Feb. 2016

Ileostomy surgery July 2015

Current Meds: None!
Previous Meds: Humira, Remicade, Methotrexate, Cipro, Flagyl, Zofran, Cortifoam, 5-ASA suppository, Questran, Mezavant, EEN (Peptamen Jr. 1.5) by NG tube, Antibiotic Cocktail (Vancomycin, Metronidazole & Doxycycline), Simponi, Prevacid, Imuran, prednisone
ibdsupportivmom.wordpress.com ☆
03-24-2014, 09:20 PM   #3
Essieluv
Senior Member
 
Essieluv's Avatar
I would either call your GI, IBD nurse, or the Humira hotline. I did this when I was taking Humira, however I didn't even get the injection in my thigh- it went off before I made contact with the skin. I had an extra Humira in my fridge and my doctor said to use that. I think Humira said they could have sent me an extra one overnight if I needed it, but I never had another one of these situations.

I would not worry about getting Humira on your skin. If you think about it, Humira comes in contact with your skin every time you inject. I do not think that is a problem at all.
__________________
Meds that failed me: Remicade, Humira, Cimzia, Entocort.

Waiting for a cure!
Reply

Crohn's Disease Forum » Treatment » Humira Mishap!
Thread Tools


All times are GMT -5. The time now is 11:29 PM.
Copyright 2006-2017 Crohnsforum.com